MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; SOCKET, SHELL +8MM RSP HUMERAL

ENCORE MEDICAL L.P. RSP SHOULDER; SOCKET, SHELL +8MM RSP HUMERAL
Catalog Number 508-00-008
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/30/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to a +8 reverse shoulder prosthesis (rsp) shell coming off the taper of the djo 6 long stem; the locking screw was loose in head of a 36 mm component.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the head locking screw loosened and the shell came off the stem taper.The surgeon replaced the humeral socket shell, humeral stem and socket insert.The head and locking screw were not noted as replaced.It is unknown if the head was reused or a product from another manufacturer was implanted.The in-vivo length of patient service for the implant was 4.8 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the head locking screw loosened and the shell came off the stem taper.No information or explanation was offered that would define the nature of the cause for this event.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions, root cause, relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
SOCKET, SHELL +8MM RSP HUMERAL
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key5988793
Report Number1644408-2016-00723
Device Sequence Number1451526
Product Code KWS
UDI-Device Identifier00888912024631
UDI-Public(01)00888912024631
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K041066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number508-00-008
Device Lot Number854C1012
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/29/2016
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-01-036, LOT 860C1006
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR